MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that after an intraocular lens (iol) implantation procedure, scratch of the intraocular lens was noticed.Additional information was requested and received stating that it was difficult to determine whether it was present before or during the surgery.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).The viscoelastic indicated is not qualified for the lens/cartridge/injector combination used.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A lens was returned in an unlabeled lens case.The lens was not the reported lens model.Clarification was requested if the reported lens was the replacement.It was stated the complaint lens was verified to be the reported lens.No information was provided to identify the returned lens.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The reported lens was not returned.The root cause for the reported complaint may be related to a failure to follow the ifu.A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.A lens was returned in an unlabeled lens case.The returned lens was not the reported lens.Clarification was requested if the reported lens was the replacement.It was stated the complaint lens was verified to be the reported lens.No information was provided to identify the returned lens.It was reported that the or nurse who delivered it at the time had resigned.No further information could be obtained.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating it was difficult for them to verify that it was the correct iol as it had been cut for removal.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20357439
Report Number1119421-2024-01943
Device Sequence Number7208415
Product Code POE
UDI-Device Identifier00380652421225
UDI-Public(01)00380652421225(17)260606(11)210608(10)15214820(21)15214820078
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberDFT015
Device Lot Number15214820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/03/2024
10/31/2024
12/18/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/30/2024
11/29/2024
01/10/2025
Date Device Manufactured06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PRODUCT OF HANMI PHARM.
Patient SexUnknown